Another newcomer to site

Hello everyone, I'm fairly new to the site, been reading and learning for a couple of weeks. The knowledge that some of you have about AF is amazing and I'm really grateful to have found you all. I was diagnosed with AF about 3 years ago, was on the waiting list foran ablation for 16 months and finally had it in December 14. Unfortunately I was one of the very very rare cases where something went wrong and I suffered peri-cardial tamponade. It was the first time it had happened at the hospital. I'm on 10 mg of bisoprolol each day (hoping to have it reduced soon) and 3 mg of warfarin.

7 Replies

  • Sorry to hear your ablation didn't go well for you. So far mine has been life changing.

    We didn't always have the knowledge, when I first arrived here in 2013 I thought I was going to die, I had no clue at all. But I studied and learned from this site and others. I have to say the folk here are amazing. So kind and helpful. Not all forums are as good as this one.

  • Hello and welcome to the forum. I'm sorry that there was a problem with your ablation - I'm sure it is no comfort that it is a rare occurrence. This forum and the main AFA website have been such a lifeline in helping so many of us to understand and get treatment for our various symptoms. It has certainly helped me to cope.

    Best wishes - and I hope that you can get that 10mg successfully reduced.

  • I am also new to this site ,it is very supportive. sorry to hear you have had the problems with your ablation, do hope you are now recovering well and things are a lot better for you. Only started with my AF July this year, very anxious but accepting and trying not to let it rule my life, got a way to go yet ! As I say everyone here is very supportive and helpful and yes some very knowledgeable through their own experiences. You take care.

  • Hi and welcome, I have very unwillingly been put on the ablation list but actually find your experience quite reassuring as you are here posting in spite of it. I hope things improve for you in the future.

  • I'm the same. Having heard about the risk of death I put that choice aside. Having spoken to a friend, she said that I really need to know what went wrong , were the people suffering from other ailments that may have been part of the reason they died. I must say everything sounds positive on the whole.

    I need reassessing but my GP said she couldn't help and told me to refer myself back to the cardiologist. I emailed her secretary, staying how worried I was about the change in my AG, but she didn't answer. I feel like I've been cast adrift on a sea of uncertainty 😢

  • Thank you for your kind comments. I've had 3 minor episodes of AF since having the ablation but read on the forum that this sometimes happens. They were nothing compared to what they used to be like. I can smile about it now but I was one of those people who rushed up to A & E the first couple of times until a doctor took me to one side and very kindly suggested that I don't do it and just rest in bed instead. I used to feel exhausted all day after taking the 10 mg of bisoprolol in the morning but read on the forum about taking it two hours later each consecutive day and now take it in the evening. Works for me. I have much more energy now.

  • Hi VeeT! Welcome to this wonderful forum and all the kind, knowledgeable people who contribute their knowledge, experience, comfort and reassurances. I wanted to confirm your experience of taking 10mg of Bisoprolol at evening instead of morning (or even trying to split the dose) as being a positive move. Instead of walking round like a zombie and falling asleep odd times through the day, I get up feeling good most mornings and looking forward to the day. I read this Forum every morning with my breakfast cuppa, but don't post often as others put things better than I can. Take care, keep your courage and hopes, and keep going! S x

You may also like...